Our expert says:
Doctors who trained years back, remembered Benzo's as wonder drugs --- which, in a way, they were, compared with what came before them ( barbiturates, bromides, etc. ). But they were at first unaware of the potential for benzo's producing dependency and addiction-type problems. And they tended to re-assure patients, tand to write repeat prescriptions ad lib --- and the problems often arose after they died. As you found, especially after taking rather high doses for a long time, one has to taper them off slowly over quite a long period. Congratulations on managing to get yourself free from them, and staying free of them for 4 years.
Now, I gather you now find yourself sleeping very poorly, and obviously find this very upsetting. This CAN be helped --- but get the right specialist --- go and see a good young local psychiatrist to fully assess you now, and to advise on a range of options. There are more modern meds without the problems of benzos;, and which have been round for long enough to disclose their effects reasonably well. And the withdrawal may , for instance, have left you Depressed ( which can also badly disturb one's sleep and feed those gloomy thoughts ). A combination of modern meds carefully used, with CNT ( Cognitive-Behaviour Therapy, a highly effective psychological treatmnent with loads of good research confirm it works and of course lacking dependency effects.
I wonder whether side-ways acidentally mis-spoke. There are Sleep Specialists, who can do elaborate tests on one's sleep problems and specialize in finding ways to help --- IF there is a Sleep laboratory near you. There are also highly dangerous quacks who offer what they call "sleep therapy" which is useless and perilous, and they are to be avoided at all costs.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.